Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Cheyenne, WY

July 11, 2007Banner County, Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 11, 2007, 1:52 AM MDT for Banner County, Kimball County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2007, 1:52 AM MDT (07:52 UTC)
Expired
Jul 11, 2007, 2:30 AM MDT
In force
38 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Banner County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 2:10 AM MDTHAIL 0.756 S Harrisburg, NEDIME TO PENNY HAIL FOR ABOUT 10 MINS. ALSO HAD 1.23 RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 110753
SVRCYS
NEC007-105-110830-
/O.NEW.KCYS.SV.W.0080.070711T0752Z-070711T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
152 AM MDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...        
  NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... 

* UNTIL 230 AM MDT

* AT 150 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 15 MILES NORTHWEST OF BENNETT RESERVOIR...OR
  ABOUT 16 MILES NORTH OF KIMBALL...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENNETT RESERVOIR BY 230 AM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4149 10363 4148 10392 4122 10366 4132 10340

$$
2 follow-up statements
000 
WWUS55 KCYS 110808
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
208 AM MDT WED JUL 11 2007

NEC007-105-110830-
/O.CON.KCYS.SV.W.0080.000000T0000Z-070711T0830Z/
BANNER NE-KIMBALL NE-
208 AM MDT WED JUL 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM MDT
FOR NORTHEASTERN KIMBALL AND SOUTH CENTRAL BANNER COUNTIES...

AT 204 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST 
OF BENNETT RESERVOIR...OR ABOUT 12 MILES NORTH OF KIMBALL...MOVING 
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENNETT RESERVOIR BY 230 AM MDT...

DAMAGING HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS 
STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4149 10363 4148 10392 4122 10366 4132 10340

$$
000 
WWUS55 KCYS 110831
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
230 AM MDT WED JUL 11 2007

NEC007-105-110840-
/O.EXP.KCYS.SV.W.0080.000000T0000Z-070711T0830Z/
BANNER NE-KIMBALL NE-
230 AM MDT WED JUL 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL AND SOUTH
CENTRAL BANNER COUNTIES EXPIRED AT 230 AM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. 
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  NO SEVERE 
REPORTS WERE RECEIVED AS OF 230 AM WITH THIS STORM.

ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH 
SMALL HAIL AND BRIEF HEAVY RAIN WILL BE POSSIBLE OVER SOUTHERN 
BANNER COUNTY AS WELL AS NORTHERN AND CENTRAL PARTS OF KIMBALL 
COUNTY.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4149 10363 4148 10392 4122 10366 4132 10340

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:11 PM MDT, 6 hours 41 minutes earlier.

Area forecast discussion, Jul 10, 7:11 PM MDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
711 PM MDT TUE JUL 10 2007

.UPDATE...STORMS ARE FIRING OVER THE HIGH TERRAIN THIS HOUR
OBVIOUSLY MAKING GOOD USE OF TOPOGRAPHY TO TAP THE INSTABILITY
AXIS JUTTING OUT OF NE CO. LAPS DATA ALSO SHOWING A WEAK
CONVERGENCE BOUNDARY THOUGH CARBON COUNTY WHICH IS ADDING TO THE
ACTIVITY. WILL THEREFORE LEAN ON THE NAM WHICH IS RESOLVING ALL
OF THIS VERY NICELY...THEREFORE WILL INCREASE POPS IN THE SAME
AREA THROUGH THE EVENING. HAVE EXTENDED SLIGHT CHANCE POPS
EASTWARD TO THE LARAMIE RANGE TO CAPTURE A RENEGADE CELL OR TWO
THIS EVENING. REMAINDER OF FORECAST ON TRACK.

SOWKO

&&

.PREV DISCUSSION... /ISSUED 324 PM MDT TUE JUL 10 2007/

SHORT TERM...TONIGHT THROUGH THURSDAY...AS EXPECTED...ONLY A FEW
TSTMS HAVE DEVELOPED SO FAR THIS AFTERNOON ALONG SOUTHERN WY BORDER.
WILL KEEP THESE CONFINED TO SOUTHERN WY MOUNTAINS THIS EVENING BUT
WILL ADD ISOLATED POP TO SOUTHERN LAR VALLEY. LATER TONIGHT...BOTH
GFS AND NAM SHOW A FEW SHOWERS OVER EXTREME SE WY AND FAR SOUTHERN
NEBRASKA PANHANDLE. NOT SURE IF THIS DUE TO SPRINKLES IN RETURN
UPSLOPE LOW CLOUDS OR FROM A VERY WEAK SHORTWAVE MOVING THROUGH THE
NW FLOW ALOFT. DID INCLUDE A FEW SHOWERS FROM KCYS TO KSNY 06-12Z.
ON WED...PATCHY LOW CLOUDS EAST OF LARAMIE RANGE WILL DISSIPATE BY
MID MORNING AGAIN. SE RETURN FLOW WILL BRING SLIGHTLY WARMER TEMPS
AND IT WILL BECOME UNSTABLE OVER FAR SE WY AND SOUTHERN PANHANDLE
SOUTH ACROSS EASTERN CO. SPC HAS AREA IN DAY2 OUTLOOK WHICHS LOOKS
GOOD FOR NOW...KCYS TO KSNY AREA SHOULD BE AT NORTHERN EDGE OF
BEST INSTABILITY/THETA-E.  DID LOWER POPS ACROSS NORTHERN CWA WED.
ON THU...FLOW ALOFT WILL VEER A BIT MORE TO NNWLY AT LEAST IN THE
AFTERNOON WITH THE MORE STABLE/SLIGHTLY COOLER AIR OVER NORTHERN
PLAINS COMING INTO PLAY. SO...THU MAY END UP BEING MORE LIKE THIS
AFTERNOON AS TO PM TSTMS AND TRIMMED POPS A BIT OVER NERN HALF CWA.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THE PERIOD BEGINS
WITH WEAK NORTHWEST FLOW AROUND THE EAST SIDE OF UPPER HIGH
LOCATED ACROSS THE WESTERN CONUS. A SHORTWAVE EMBEDDED WITHIN THIS
FLOW WILL BE MOVING ACROSS WRN WY AND CO. SO WILL MAINTAIN SLIGHT
CHANCE OF AFTERNOON AND EVENING CONVECTION THURSDAY EVENING.
THETA-E RIDGING WILL PERSIST ALONG THE FRONT RANGE ON FRIDAY ALONG
IN GENERAL UPSLOPE FLOW...LEADING TO ANOTHER SHOT AT AFTERNOON AND
EVENING CONVECTION...THOUGH BEST CHANCE WILL BE IN AREAS NEAREST
THE COLORADO BORDER WHERE INSTABILITY IS BETTER. HAVE MAINTAINED
INHERITED DRY FORECAST FOR THE WEEKEND. HOWEVER...MODELS HANDLE
WEAK SHORTWAVES POORLY IN AREAS CLOSEST TO THE RIDGE CENTER. AS A
RESULT...AFTERNOON AND EVENING CONVECTION CAN NOT BE RULED OUT
COMPLETELY EITHER DAY. BUT WITH LOW TIMING CONFIDENCE WILL LEAVE
OUT FOR NOW. MEDIUM RANGE MODELS BEGIN TO DIVERGE A BIT TOWARDS
THE BEGINNING OF NEXT WEEK WITH THE ECMWF MAINTAINING A SHARP
RIDGE. THE GFS IS QUITE A BIT FLATTER WITH SHORTWAVE ENERGY
PERIODICALLY INTRUDING THE TOP OF THE RIDGE. HAVE STAYED WITH A
MOSTLY DRY AND WARMER SOLUTION FOR NOW...BUT MAY NEED TO INTRODUCE
MORE POPS IF MODELS TRENDS TOWARDS THE GFS. TEMPERATURES WILL BE A
FEW DEGREES ABOVE CLIMATOLOGICAL NORMALS FRIDAY THROUGH SUNDAY...5
TO 8 DEGREES ABOVE NORMAL THE FIRST OF NEXT WEEK.

AVIATION...VFR CONDITIONS EXPECTED TONIGHT THROUGH THURSDAY EXCEPT
FOR AREAS OF LOW CLOUDS EAST OF THE LARAMIE RANGE LATE TONIGHT AND
AGAIN WED NIGHT WHERE MVFR AND EVEN LOCAL IFR CEILINGS ARE POSSIBLE
BEFORE THEY LIFT/DISSIPATE AROUND MID MORNING BOTH WED AND THU.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM....HAHN
Hazardous weather outlook, Jul 10, 10:45 AM MDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT TUE JUL 10 2007

NEZ001>003-019>021-054-055-WYZ059>070-111115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1045 AM MDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
UNTIL MID EVENING FROM WEST OF CHEYENNE TO NEAR SARATOGA.  WHILE
THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...THEY MAY
PRODUCE BRIEF WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS MOST
OF THE REGION WEDNESDAY THROUGH FRIDAY.  A SLIGHT CHANCE OF
LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED WEST OF THE LARAMIE
RANGE ON SATURDAY AND IN AND NEAR THE MOUNTAINS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.